MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 CORAIL2 STD SIZE 12; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY IRELAND - 9616671 CORAIL2 STD SIZE 12; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Catalog Number 3L92512
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added : d9 corrected: d4 primary udi number, if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Following a verification check of the correct stem implant required during a total hip replacement surgery, the theatre nursing team removed the plastic packaging from a corail non collared stem implant box and after opening the box, discovered that the implant stickers adhered to the box inside were for an actis high offset implant.This was discovered at the routine implant check stage.The implant was not opened, the packaging and stickers were removed from the theatre and a second corail non collared stem of the same size was opened.This corail stem had the correct stickers adhered to the box inside and was used by the surgeon.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: 1.Was there a surgical delay? if yes, what is the duration of the delay? there was a very short delay while the issue was being debated, no more than a few minutes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, ¿following a verification check of the correct stem implant required during a total hip replacement surgery, the theatre nursing team removed the plastic packaging from a corail non collared stem implant box and after opening the box, discovered that the implant stickers adhered to the box inside were for an actis high offset implant.This was discovered at the routine implant check stage.The implant was not opened, the packaging and stickers were removed from the theatre and a second corail non collared stem of the same size was opened.This corail stem had the correct stickers adhered to the box inside and was used by the surgeon.¿ the product and photos ((b)(4) [external] 140524 medical product complaint - southeast location) were returned to depuy synthes for evaluation.The photos were forwarded to the depuy cork for manufacturing investigation.On examination of the returned corail2 std size 12, it was found that the batch number listed on the patient label did not match the physical product or carton labels.Based on the investigation performed by the manufactured, the reported event was related to manufacturing issue.The overall complaint was confirmed as the observed condition of the corail2 std size 12 would contribute to the complained device issue.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [3l92512/ 4293164] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.However, a capa-013569 and (b)(4) have been raised to address current complaint condition.

Brand Name
CORAIL2 STD SIZE 12
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19423422
Report Number1818910-2024-11807
Device Sequence Number7905656
Product Code LZO
UDI-Device Identifier10603295168782
UDI-Public(01)10603295168782(17)280930(10)4293164
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K192946
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3L92512
Device Lot Number4293164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer05/30/2024
07/23/2024
09/26/2024
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date06/02/2024
07/24/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown